MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON2

SHIRAKAWA OLYMPUS CO., LTD. BALLOON2
Model Number MH-303
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, that an unsterilized balloon 2 was used in a patient.The intended procedure was completed using the same device.There were no reports of harm to patients.The distributor checked with customer information center to see if balloon 2 could be sterilized with stellad.It was discovered that the facility was unable to handle gas sterilization, and that an unsterilized ultrasonic balloon was misused.The balloon had not been used since the discovery.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, updated b3 and correction to h8.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the specific root cause of the event could not be determined at this time.However, olympus sent an endoscopic support specialist (ess) to the site for reprocessing training.The suggested event may be prevented by handling the device in accordance with the instructions for use (ifu): "[handling methods] 1.Sterilization make sure to perform ethylene oxide gas sterilization prior to use.As to the sterilization methods, refer to the instruction manual of an ethylene oxide gas sterilization device.For the conditions of ethylene oxide gas sterilization, refer to table l and 2." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, root cause could not be identified although it can be presumed that it was due to the user unaware that sterilization was necessary because the label was wrong.The events can be detected/prevented in accordance with the following instructions for use: [handling methods] 1.Sterilization make sure to perform ethylene oxide gas sterilization prior to use.As to the sterilization methods, refer to the instruction manual of an ethylene oxide gas sterilization device.For the conditions of ethylene oxide gas sterilization, refer to table l and 2.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON2
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18273606
Report Number3002808148-2023-13794
Device Sequence Number5760585
Product Code FDF
UDI-Device Identifier04953170355721
UDI-Public04953170355721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K926514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/05/2024
05/27/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/08/2024
05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown